Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 27, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 7, 2018, 10:46 AM CDT for Kingman County, Kansas. It took effect at Oct 8, 2018, 2:30 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2018, 10:46 AM CDT (15:46 UTC)
- In effect from
- Oct 8, 2018, 2:30 PM CDT
- Expired
- Oct 11, 2018, 2:57 PM CDT
- In force
- 3 days
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kingman County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ninnescah River near Murdock (MDKK1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 7, 6:55 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 7, 6:55 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Wichita KS 655 AM CDT Sun Oct 7 2018 .SHORT TERM...(Today through Tuesday night) Issued at 305 AM CDT Sun Oct 7 2018 Water vapor imagery shows shortwave energy digging over the desert southwest with a subtropical moisture plume extending from the western half of TX through KS and into IA. At the surface, stationary front extends from southern MO into southwest OK. Front is expected to slowly lift northwest today as it also starts to lose some of its baroclinicity. Meanwhile, entire forecast area will remain in a broad area of 850-700mb moisture transport. For today it will be tough to pin down which locations will have the better chances for heavy rain, so will keep pops fairly broad for now with the thinking most areas will get wet at some point today. Models remain consistent in ramping up mid level moisture transport and isentropic lift tonight, likely due to strong upper jet nudging closer to the central/southern Plains. This should result in increasing precip coverage and intensity across western OK into central KS late tonight. Tough temp forecast for today as the front slowly works back to the northwest. Current thinking is that short range models are warming temps too quick over central KS and will keep highs over central KS in the low 50s with highs well into the 70s over se KS. Strong shortwave and associated strong upper jet will continue tracking east and by Mon night, will be ejecting out into the high Plains. This will allow upper diffluence to slowly overspread the area which will also allow 850-700mb moisture transport to continue to increase. Confidence remains high that our best chance at widespread heavy rain will be for early Mon morning and especially Mon night into Tue as the right entrance region of the upper jet passes over our forecast area. Based on the upper jet position, confidence is also high that through Mon night, the western half of the forecast area will be have the best chance to see the higher rainfall amounts, before the shortwave quickly pushes east on Tue into Tue evening. .LONG TERM...(Wednesday through Saturday) Issued at 305 AM CDT Sun Oct 7 2018 By 12z Wed, shortwave trough will extend through the Plains with the heavy rain pushing into the Mississippi Valley. Pattern does appear to remain active with good agreement between the GFS and ECMWF in another impulse digging over the western CONUS and moving out of the Rockies and into the Plains for Thu night into Fri morning. This will bring our next chance at decent rainfall chances. While it doesn't look like any kind of significant warm- up through these extended periods, it also appears there won't be any significant surges of cold air. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 655 AM CDT Sun Oct 7 2018 All areas to remain shrouded in IFR/LIFR stratus thru Mon morning for nearly all periods as low pressure remains parked over CO & NM. This would keep all of KS in a fairly weak upslope regime throughout the 12Z cycle. Rains will slowly increase in intensity this afternoon & with SCT embedded TSRA, +RA are certain which would cause considerably fluctuating vsbys. Flood Watches remain in effect for all of C & SC KS thru Tue morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 65 64 76 61 / 80 80 70 90 Hutchinson 59 58 73 56 / 90 90 80 90 Newton 63 61 75 60 / 90 80 70 90 ElDorado 67 64 77 62 / 80 80 60 80 Winfield-KWLD 72 66 78 65 / 80 80 60 80 Russell 52 50 69 49 / 80 80 90 80 Great Bend 53 53 70 50 / 80 90 90 80 Salina 58 55 73 56 / 90 80 80 90 McPherson 59 56 73 55 / 90 80 80 90 Coffeyville 77 69 82 68 / 70 50 30 40 Chanute 73 68 80 66 / 70 60 30 50 Iola 73 68 80 66 / 70 70 30 40 Parsons-KPPF 75 69 81 68 / 70 50 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ032-033-047>053- 067>070-082-083-091>094-098. && SHORT TERM...RBL LONG TERM...RBL AVIATION...EPS
Hazardous weather outlook, Oct 7, 8:26 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 826 AM CDT Sun Oct 7 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081330- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 826 AM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Morning fog is occurring across south central Kansas. Visibilities may be reduced to a a quarter of a mile at times. Turn on your low beams. Improvements are expected by late morning. Chances for showers and isolated storms will remain possible today and especially tonight. Heavy rain and associated minor flooding will be possible with the more intense showers and storms. See latest flood watch for additional details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Chances for heavy rain and flooding will ramp up for the Monday and Tuesday timeframe area wide. See latest flood watch for additional details. A few of the stronger storms may produce wind gusts around 50 mph on Monday. For Tuesday, a few of the stronger storms over eastern Kansas may produce large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Oct 7, 9:41 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
941 AM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 NW INDEPENDENCE 37.28N 95.78W
10/07/2018 M1.71 INCH MONTGOMERY KS MESONET
24 HOUR TOTAL.
&&Local storm report, Oct 7, 9:42 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
942 AM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NE OSWEGO 37.18N 95.10W
10/07/2018 M1.54 INCH LABETTE KS CO-OP OBSERVER
24 HOUR TOTAL.
&&Local storm report, Oct 7, 9:44 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
944 AM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NEODESHA 37.42N 95.68W
10/07/2018 M1.92 INCH WILSON KS CO-OP OBSERVER
24 HOUR TOTAL.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:42 AM CDT | River Flood Warning | ICT | Sumner | 4 days |
| Oct 7, 9:01 AM CDT | River Flood Warning | ICT | Saline | 65 hr |
| Oct 7, 10:22 AM CDT | River Flood Warning | ICT | Reno, Rice | 5 days |
| Oct 7, 10:28 AM CDT | River Flood Warning | ICT | Reno | 7 days |
| Oct 7, 10:37 AM CDT | River Flood Warning | ICT | Reno, Sedgwick | 9 days |
| Oct 7, 10:40 AM CDT | River Flood Warning | ICT | Harvey, Reno | 5 days |
| Oct 7, 3:43 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 4 days |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.